Tennessee, 2011Heavy Snow and Winter Weather in Tennessee, February 7, 2011
February 7, 2011 · NWS OHX · 15 events in 15 counties and zones
As a deep upper level trough and associated embedded upper level low moved across Middle Tennessee during the late morning through evening hours on Monday, February 7th, temperatures that had been in the lower to middle 40s across the area started to fall. These temperatures eventually fell into the lower 30s by the early evening hours.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a deep upper level trough and associated embedded upper level low moved across Middle Tennessee during the late morning through evening hours on Monday, February 7th, temperatures that had been in the lower to middle 40s across the area started to fall. These temperatures eventually fell into the lower 30s by the early evening hours. Weak disturbances in upper level flow aloft also ushered an area of moisture that moved west to east across this area, resulting in a significant snowfall event across several Middle Tennessee counties. In those counties that received snowfall, total snowfall accumulations ranged from one half of an inch to six inches in locations across northwestern portions of the mid state.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 7, 6:08 AM CST, 1 hour 52 minutes earlier.
Area forecast discussion, Feb 7, 6:08 AM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
608 AM CST MON FEB 7 2011
.UPDATE...FOR 07/12Z AVIATION FORECAST
&&
.AVIATION...
SURFACE LOW OVER NORTH MISSISSIPPI HAS BEEN SLOWLY DEEPENING
WHILE MOVING NORTHEAST ALONG A COLD FRONTAL BOUNDARY THAT EXTENDS
FROM EVANSVILLE IN DOWN TO UNION CITY TN AND INTO THE LOW NEAR
GREENWOOD MS. CEILINGS ACROSS MIDDLE TENNESSEE HAVE GENERALLY BEEN
MID-LEVEL WITH LOWER CLOUDS IN WESTERN TN AND NORTH MS. LOWER
LEVELS OF ATMOSPHERE STILL NEED TO MOISTEN UP AS 12Z OHX RAOB
SHOWING LOTS OF DRY AIR IN LOWER LEVELS. TEMP PROFILE IS ABOVE
ZERO CELSIUS TO ABOUT 5K. AS SURFACE LOW MOVES NORTHEAST TODAY
ALONG FRONTAL BOUNDARY EXPECT RAIN TO DEVELOP ACROSS THE MID STATE
CHANGING TO SNOW AROUND NOON IN THE NORTHWEST AS COLDER AIR IS
USHERED IN BEHIND THE FRONT. A MIX OF SNOW AND RAIN WILL TRANSITION
EASTWARD DURING THE MID TO LATE AFTERNOON. SYSTEM EXITS MID STATE
QUICKLY THIS EVENING.
BOYD
&&
.PREV DISCUSSION... /ISSUED 326 AM CST MON FEB 7 2011/
SHORT TERM...
ANALYSIS PLACING COLD FRONT VERY NEAR MS RIVER THIS MORNING...WITH
TRAILING UL TROF AXIS ACROSS THE EASTERN PLAINS. ANALYSIS ALSO SHOWING
SFC WARM NOSE UP INTO THE MID-STATE. ASSOCIATED PCPN MAINLY WEST
OF THE RIVER ALTHOUGH BAND OF STORMS ACCELERATING ACROSS MS OF AHEAD
OF WEAK WAVE.
WEAK WAVE SLIDING UP FRONT WILL SLOW EASTWARD PROGRESSION OF
BOUNDARY SOME THIS MORNING WHICH WILL PUT OFF INFLUX OF COLDER
AIR. FCST SOUNDINGS SHOWING INCOMING PCPN TRANSITIONING IN THE
WEST MORE TOWARD MIDDAY RATHER THAN EARLY THIS MORNING. WHILE SOME
SNOW MAY FALL ACROSS ADVISORY AREA LATE MORNING...SEEMINGLY MOST
ACCUMULATION MORE LIKELY THIS AFTERNOON...WITH FRONT JUST PAST BNA
18Z. THUS PUSHED ADV START BACK A FEW HOURS...AS WELL AS ADDED A
COUPLE MORE METRO COUNTIES. QPF STILL PLACING SNOW TOTALS
1-2IN...WITH HIGHER POCKETS. WAVE WILL EVENTUALLY RIDE NORTH AND
UL TROF WILL CATCH UP AND DRIVE FRONT AND MOISTURE RAPIDLY OUT OF
THE PICTURE THIS EVENING. THIS WILL LIKELY KEEP SNOW TOTALS
OUTSIDE OF ADV AREA AOB 1IN BUT PLATEAU WILL NEED TO BE MONITORED
AS LIGHT SNOW MAY CONTINUE THERE WELL INTO THE EVE.
STRENGTHENING SFC/LL HIGH AND FLATTENING ML/UL FLOW WILL PUSH
REMAINING FLURRIES OUT OVERNIGHT...THEN BRING DRY AND COOLER WX TO
THE AREA TUESDAY/TUESDAY NIGHT.
ON WEDNESDAY...DEVELOPING SFC/LL LOW WILL MOVE INTO THE WESTERN GULF
AND CONTINUE EASTWARD TRACK WEDNESDAY NIGHT. DEEPER MOISTURE WILL BEGIN
SPREADING INTO THE AREA DURING THE DAY...WITH SNOW AND/OR MIXED
PCPN BREAKING OUT IN THE AFTERNOON. WEDNESDAY NIGHT...BRUNT OF SNOWFALL
EXPECTED...WITH SEVERAL INCHES STILL POSSIBLE ALTHOUGH GFS CONTINUES
TO BACK OFF OF BIG EARLIER AMOUNTS PUSHING GULF LOW FURTHER AND FURTHER
SOUTH.
LONG TERM...
ISO-SCT LIGHT SNOW SHOWERS WILL LINGER WELL INTO THURSDAY...ENDING
LATE AFTERNOON EAST. LITTLE ADDITIONAL ACCUMULATION EXPECTED THURSDAY
ALTHOUGH MAYBE THE PLATEAU PICKS UP ANOTHER HALF TO INCH OR SO.
DRY WX EXPECTED FRIDAY THRU SUNDAY BUT AFTER TRAILING ML/UL TROFS
MOVE THRU FRIDAY NIGHT...NICE WARM UP IN THE WORKS INTO THE
BEGINNING OF NEXT WEEK.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING
FOR TNZ005>008-022>027-056-057-059.
&&
01
Hazardous weather outlook, Feb 7, 5:31 AM CST, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
531 AM CST MON FEB 7 2011
TNZ009>011-028>034-058-060>066-075-077>080-093>095-081130-
MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-
FENTRESS-LEWIS-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
531 AM CST MON FEB 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
RAIN SHOWERS MOVING INTO THE AREA WILL MIX WITH OR CHANGE TO ALL
SNOW THIS AFTERNOON AND CONTINUE INTO EARLY EVENING. SNOW MAY
AMOUNT TO ONE INCH IN PLACES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ANOTHER ROUND OF SNOW IS POSSIBLE WEDNESDAY THROUGH THURSDAY AS A
STORM SYSTEM PASSES. SNOW AMOUNTS ARE STILL QUESTIONABLE BUT A FEW
INCHES ARE POSSIBLE...WITH THE BRUNT COMING WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.
TNZ005>008-022>027-056-057-059-081130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-BENTON-HOUSTON-HUMPHREYS-
DICKSON-CHEATHAM-DAVIDSON-PERRY-HICKMAN-WILLIAMSON-
531 AM CST MON FEB 7 2011
...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
RAIN THIS MORNING WILL CHANGE OVER TO SNOW AROUND MIDDAY...POSSIBLY
PRODUCING 1 TO 2 INCHES...AND EVEN UP TO 3 IN SPOTS BY DAYS END. SNOW
WILL TAPER OFF THIS EVENING. ROADS MAY DEVELOP SLICK SPOTS...ESPECIALLY
LATE IN THE DAY AND ON ELEVATED SURFACES.
MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ANOTHER ROUND OF SNOW IS POSSIBLE WEDNESDAY THROUGH THURSDAY AS A
STORM SYSTEM PASSES. SNOW AMOUNTS ARE STILL QUESTIONABLE BUT A FEW
INCHES ARE POSSIBLE...WITH THE BRUNT COMING WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.
07
Heavy Snow, Stewart
- When
- February 7, 8:00 AM CST to 6:00 PM CST
- Where
- Stewart forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.501, -87.838 (the zone’s center; the record gives no point)
Six inches of total snowfall accumulation occurred across the county. This total snowfall accumulation resulted in public and some private primary, secondary, and higher education school closures across the county, along with closures or postponement of other civic engagements across the county for the day and into the nightime hours on Monday, February 7th, as travel across roads throughout the county became hazardous due to the accumulating snowfall.
Heavy Snow, Humphreys
- When
- February 7, 8:00 AM CST to 6:00 PM CST
- Where
- Humphreys forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.041, -87.776 (the zone’s center; the record gives no point)
Three inches of total snowfall accumulation occurred across the county.This total snowfall accumulation resulted in public and some private primary, secondary, and higher education school closures across the county, along with closures or postponement of other civic engagements across the county for that day and into the nighttime hours on Monday, February 7th, as travel across roads throughout the county became hazardous due to the accumulating snowfall.
Heavy Snow, Houston
- When
- February 7, 8:00 AM CST to 6:00 PM CST
- Where
- Houston forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.286, -87.717 (the zone’s center; the record gives no point)
Five inches of total snowfall accumulation occurred across the county. This total snowfall accumulation resulted in public and some private primary, secondary, and higher education school closures across the county, along with closures or postponement of other civic engagements across the county for that day and into the nightime hours on Monday, February 7th, as travel across roads throughout the county became hazardous due to the accumulating snowfall.
Winter Weather, Perry
- When
- February 7, 8:00 AM CST to 6:00 PM CST
- Where
- Perry forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.643, -87.859 (the zone’s center; the record gives no point)
One half of an inch of total snowfall accumulation occurred near Linden. This total snowfall accumulation resulted in public and some private primary, secondary, and higher education school closures in Linden and the surrounding areas, along with closures or postponement of other civic engagements across this area for that day and into the nighttime hours on Monday, February 7th, as travel across roads throughout the county became hazardous due to the accumulating snowfall.
Heavy Snow, Dickson
- When
- February 7, 9:00 AM CST to 7:00 PM CST
- Where
- Dickson forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.149, -87.357 (the zone’s center; the record gives no point)
Three inches of total snowfall accumulation occurred across the county. This total snowfall accumulation resulted in public and some private primary, secondary, and higher education school closures across the county, along with closures or postponement of other civic engagements across the county for that day and into the night time hours on Monday, February 7th, as travel across roads throughout the county became hazardous due to the accumulating snowfall.
Heavy Snow, Montgomery
- When
- February 7, 9:00 AM CST to 7:00 PM CST
- Where
- Montgomery forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.497, -87.383 (the zone’s center; the record gives no point)
Six inches of total snowfall accumulation occurred across the county. This total snowfall accumulation resulted in public and some private primary, secondary, and higher education school closures across the county, along with closures or postponement of other civic engagements across the county for that day and into the nightime hours on Monday, February 7th, as travel across roads throughout the county became hazardous due to the accumulating snowfall.
Winter Weather, Cheatham
- When
- February 7, 9:00 AM CST to 7:00 PM CST
- Where
- Cheatham forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.261, -87.087 (the zone’s center; the record gives no point)
One inch of total snowfall accumulation occurred across the county. This total snowfall accumulation resulted in public and some private primary, secondary, and higher education school closures across the county, along with closures or postponement of other civic engagements across the county for that day and into the nightime hours on Monday, February 7th, as travel across roads throughout the county became hazardous due to the accumulating snowfall.
Winter Weather, Hickman
- When
- February 7, 9:00 AM CST to 7:00 PM CST
- Where
- Hickman forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.803, -87.473 (the zone’s center; the record gives no point)
One inch of total snowfall accumulation occurred in Bon Aqua. This total snowfall accumulation resulted in public and some private primary, secondary, and higher education school closures in Bon Aqua and the surrounding areas, along with closures or postponement of other civic engagements across this area for that day and into the nightime hours on Monday, February 7th, as travel across roads throughout the county became hazardous due to the accumulating snowfall.
Winter Weather, Sumner
- When
- February 7, 10:00 AM CST to 8:00 PM CST
- Where
- Sumner forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.469, -86.460 (the zone’s center; the record gives no point)
Near White House, two and two tenths of an inch of total snowfall accumulation occurred. This total snowfall accumulation resulted in public and some private primary, secondary, and higher education school closures in White House and the surrounding areas, along with closures or postponement of other civic engagements across the county for that day and into the nightime hours on Monday, February 7th, as travel across roads throughout the county became hazardous due to the accumulating snowfall.
Winter Weather, Williamson
- When
- February 7, 10:00 AM CST to 8:00 PM CST
- Where
- Williamson forecast zone
- Reported by
- NWS Employee
- Coordinates
- 35.894, -86.899 (the zone’s center; the record gives no point)
One half of an inch of total snowfall accumulation occurred near Grassland Elementary School. This total snowfall accumulation resulted in public and some private primary, secondary, and higher education school closures in Brentwood and the surrounding areas, along with closures or postponement of other civic engagements across the county for that day and into the nightime hours on Monday, February 7th, as travel across roads throughout the county became hazardous due to the accumulating snowfall.
Winter Weather, Clay
- When
- February 7, 11:00 AM CST to 9:00 PM CST
- Where
- Clay forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.551, -85.544 (the zone’s center; the record gives no point)
One inch of total snowfall accumulation occurred across northern and western portions of the county. Other portions of the county received total snowfall accumulations ranging from a dusting to just less than one inch. This total snowfall accumulation resulted in public and some private primary, secondary, and higher education school closures across the county, along with closures or postponement of other civic engagements across the county for the remainder of that day and into the nightime hours on Monday, February 7th, as travel across roads throughout the county became hazardous due to the accumulating snowfall.
Winter Weather, Putnam
- When
- February 7, 11:00 AM CST to 9:00 PM CST
- Where
- Putnam forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.141, -85.495 (the zone’s center; the record gives no point)
One half of an inch of total snowfall accumulation occurred across higher elevations of the county. This caused secondary roads across these locations to become snow covered resulting in treacherous driving conditions across these areas.
Winter Weather, Jackson
- When
- February 7, 11:00 AM CST to 9:00 PM CST
- Where
- Jackson forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.359, -85.673 (the zone’s center; the record gives no point)
One half of an inch of total snowfall accumulation was reported across northern portions of the county. This total snowfall accumulation resulted in public and some private primary, secondary, and higher education school closures across northern portions of the county, along with closures or postponement of other civic engagements across the county for the remainder of that day and into the nightime hours on Monday, February 7th, as travel across roads throughout the county became hazardous due to the accumulating snowfall.
Winter Weather, Pickett
- When
- February 7, 12:00 PM CST to 10:00 PM CST
- Where
- Pickett forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.558, -85.075 (the zone’s center; the record gives no point)
One half of an inch of total snowfall accumulation occurred across the county. This total snowfall accumulation resulted in public and some private primary, secondary, and higher education school closures across the county, along with closures or postponement of other civic engagements across the county for the remainder of that day and into the nightime hours on Monday, February 7th, as travel across roads throughout the county became hazardous due to the accumulating snowfall.
Winter Weather, Fentress
- When
- February 7, 12:00 PM CST to 10:00 PM CST
- Where
- Fentress forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.381, -84.932 (the zone’s center; the record gives no point)
One half of an inch of total snowfall accumulation occurred across the county. This total snowfall accumulation resulted in public and some private primary, secondary, and higher education school closures across the county, along with closures or postponement of other civic engagements across the county for the remainder of that day and into the nightime hours on Monday, February 7th, as travel across roads throughout the county became hazardous due to the accumulating snowfall.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Tennessee, February 7, 20111 death · 1 injured · 20 events
- Winter Weather in Vermont, February 7 to 8, 2011$95,000 · 16 events
- Winter Weather in New York, February 7 to 8, 2011$45,000 · 9 events
- Heavy Snow and Winter Weather in Illinois, February 7, 20113 injured · 10 events
- Heavy Snow and Winter Weather in Kentucky, February 7, 20111 injured · 22 events
- Cold in Nebraska, February 7 to 8, 201124 events
- Winter Storm and Winter Weather in Colorado, February 7 to 8, 201119 events
- Winter Storm and Winter Weather in Arkansas, February 7, 201111 events
- Blizzard and Winter Storm in Alaska, February 7 to 10, 201111 events
- Winter Weather in Nebraska, February 7 to 8, 20119 events
- Strong Wind in Alabama, February 7, 20111 injured · $10,000 · 1 event
- Winter Storm and Winter Weather in Colorado, February 7 to 8, 20118 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 285026, 285032, 285040, 285088, 285031, 285038, 285039, 285083, 285041, 285047, 285045, 285046, 285053, 285044, 285079.